Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 321, NWS Midland/Odessa, TX

June 3, 2007Gaines County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 3, 2007, 1:30 AM CDT for Gaines County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2007, 1:30 AM CDT (06:30 UTC)
Expired
Jun 3, 2007, 2:15 AM CDT
In force
45 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 83 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 10:36 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1245 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1986 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 030630
SVRMAF
TXC165-030715-
/O.NEW.KMAF.SV.W.0321.070603T0630Z-070603T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
130 AM CDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GAINES COUNTY IN WEST TEXAS...

* UNTIL 215 AM CDT

* AT 128 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  EAST OF FAIRVIEW...OR 14 MILES EAST OF SEMINOLE...MOVING SOUTH AT
  25 MPH.

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
WEST TEXAS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3254 10224 3252 10249 3285 10258 3293 10224

$$
1 follow-up statement
000 
WWUS54 KMAF 030651
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
150 AM CDT SUN JUN 3 2007

TXC165-030715-
/O.CON.KMAF.SV.W.0321.000000T0000Z-070603T0715Z/
GAINES TX-
150 AM CDT SUN JUN 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR EASTERN GAINES COUNTY...

AT 146 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 12 MILES SOUTHEAST OF FAIRVIEW...OR ABOUT 18 MILES SOUTHEAST
OF SEMINOLE...MOVING SOUTH AT 25 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SUNDAY MORNING FOR
WEST TEXAS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3254 10224 3252 10249 3285 10258 3293 10224

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:44 PM CDT, 10 hours 46 minutes earlier.

Area forecast discussion, Jun 2, 2:44 PM CDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 PM CDT SAT JUN 2 2007

.SHORT TERM...
A COMPARISON OF WRF AND GFS SURFACE DEWPOINTS PROGGED ACROSS THE CWA
SHOW A SIGNIFICANT DIFFERENCE IN THE HANDLING OF MOISTURE FIELDS
ACROSS THE COUNTY WARNING AREA.  WHILE BOTH MODELS PROG DRY AIR OVER
SOUTHWEST TEXAS THIS AFTERNOON...WHICH IS CURRENTLY SEEN IN CURRENT
SURFACE OBSERVATIONS...THE GFS SHOWS DEWPOINTS FALLING INTO THE 40S
AND 50S ACROSS MUCH OF THE AREA EAST OF THE MOUNTAINS.  WITH EAST TO
SOUTHEAST SURFACE WINDS EXPECTED THIS AFTERNOON...THIS IS LIKELY TOO
DRY.  IN CONTRAST...THE WRF PROGS DEWPOINT TEMPERATURES IN THE 60S
THIS AFTERNOON ACROSS THE AREA...WHICH LOOKS RIGHT ON TARGET.

CURRENT SPC INFORMATION PLACES THE SURFACE THETA-E RIDGE FROM THE
GULF OF MEXICO...ACROSS NORTH TEXAS...AND INTO THE NORTHERN PORTIONS
OF OUR CWA.  THIS IS IN CLOSE PROXIMITY TO TWO SURFACE BOUNDARIES AS
SEEN ON VISIBLE SATELLITE IMAGERY.  THE FARTHER SOUTH BOUNDARY IS
NOTED ON RADAR IMAGERY ACROSS ANDREWS...MARTIN...AND HOWARD COUNTIES
MOVING SOUTHWARD WHILE THE NORTHERN BOUNDARY IS MOVING NORTHWARD AND
IS DRAPED ACROSS PORTIONS OF THE SOUTH PLAINS AND PORTIONS OF THE
LOW ROLLING PLAINS.  THE BIG QUESTION REMAINS WHERE THE PRIMARY AREA
OF AFTERNOON CONVECTION WILL DEVELOP.  IF YOU BELIEVE THE WRF
PROG...THE NORTHERN BOUNDARY WILL SERVE AS THE PRIMARY FOCUS FOR
THUNDERSTORM DEVELOPMENT.  NORTHWEST FLOW WILL ALSO ALLOW FOR UPPER
LEVEL SHORTWAVES TO MOVE ACROSS THIS NORTHERN AREA AS WELL...AIDING
IN THE DEVELOPMENT OF AN EVENING OR OVERNIGHT MCS..PRIMARILY OVER
OUR NORTHEAST CWA.  SINCE THE CAP IS MUCH STRONGER FARTHER
SOUTH...THIS COULD PRECLUDE THUNDERSTORM DEVELOP ALONG THE FARTHER
SOUTH BOUNDARY.  AREAS FARTHER NORTH WILL HAVE LESS OF A CAP.  THE
WRF SHOWS THE CAP ERODING THIS AFTERNOON...ESPECIALLY OVER OUR
NORTHEAST FORECAST AREA...THUS WILL LEAD TOWARDS THE WRF SOLUTION.

THE WRF ALSO SUGGESTS THAT ONCE THUNDERSTORMS DEVELOP...WE COULD SEE
OUTFLOW BOUNDARIES PUSHING SOUTHWARD...WHICH COULD ALLOW FOR
CONVECTION LATER THIS EVENING TO MOVE FARTHER SOUTHWARD INTO THE
TEXAS PERMIAN.

OVERALL...WILL MAKE ADJUSTMENTS TO RAISE POPS SLIGHTLY OVER THE
NORTHEAST TEXAS PERMIAN AND LOW ROLLING PLAINS...ESPECIALLY FOR THE
EVENING HOURS.  WITH CAPE VALUES PROGGED IN THE IN THE 2500-3000
J/KG RANGE THIS AFTERNOON AND EVENING ALONG THE AFOREMENTIONED
NORTHERN BOUNDARY...WILL INCLUDE MENTION OF SEVERE AS WELL FOR AREAS
OVER THE NORTHEAST CWA.  FOR OTHER AREAS EAST OF THE
MOUNTAINS...WILL CONTINUED TO INCLUDE LOWER ORDER POPS FOR THIS
AFTERNOON AND THIS EVENING...THINKING THAT MOST AREAS WILL REMAINED
CAPPED.  HOWEVER...IN THOSE AREAS WHERE THE CAP BREAKS AND
THUNDERSTORMS DO DEVELOP...THERE IS A VERY GOOD CHANCE OF STORMS
REACHING SEVERE LEVELS BASED ON EXPECTED INSTABILITY IN THE MODERATE
TO HIGH RANGE.

.LONG TERM...
WITH NORTHWEST UPPER FLOW ALOFT EXPECTED THROUGH TUESDAY...A CHANCE
OF EVENING AND OVERNIGHT CONVECTION WILL PERSIST.  LEFT OVER
BOUNDARIES FROM EVENING AND OVERNIGHT CONVECTION WILL SERVE AS A
FOCUS FOR LATER AFTERNOON THUNDERSTORMS AS WELL.

A PATTERN CHANGE IS ANTICIPATED BY MID WEEK...AS WE BEGIN TO WORK
OUR WAY TOWARDS DRIER AND WARMER WEATHER ACROSS THE AREA.  DEEPENING
SURFACE LOW PRESSURE OVER THE NORTHERN AND CENTRAL HIGH PLAINS BY
WEDNESDAY SHOULD ALLOW FOR THE DRYLINE TO MIX EASTWARD ON
WEDNESDAY...WITH DOWNSLOPE SOUTHWEST FLOW AND WARMER TEMPERATURES
OVER MOST OF THE CWA.  THE DRIER WEATHER SHOULD REMAIN IN PLACE
THROUGH THE WEEKEND.

FOR NOW...WILL MAKE ONLY MINOR MODIFICATIONS TO THE EXTENDED
FORECAST GRIDS TO REFLECT THE WARMER TEMPERATURES EXPECTED BEGINNING
ON WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              69  88  67  90  /  30  30  30  30
CARLSBAD NM                69  95  69  93  /  20  20  30  30
DRYDEN TX                  72  97  71  96  /  10  10  20  30
FORT STOCKTON TX           68  99  70  93  /  10  20  20  30
GUADALUPE PASS TX          62  91  64  90  /  10  20  20  30
HOBBS NM                   67  93  65  92  /  20  30  30  30
MARFA TX                   52  94  58  89  /  10  10  10  20
MIDLAND INTL AIRPORT TX    69  92  69  92  /  20  20  30  30
ODESSA TX                  67  93  68  93  /  20  20  30  30
WINK TX                    70 101  68  97  /  20  20  30  30

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

03
Hazardous weather outlook, Jun 2, 1:19 PM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
119 PM CDT SAT JUN 2 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-031830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
119 PM CDT SAT JUN 2 2007 /1219 PM MDT SAT JUN 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING ACROSS THE PERMIAN BASIN...ESPECIALLY IN THE NORTHEAST.
LARGE HAIL TO SIZE OF QUARTERS...WIND GUSTS IN EXCESS OF 60
MPH...AND AN ISOLATED TORNADO ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL POSSIBLE SUNDAY
NIGHT INTO MONDAY MORNING AS A COMPLEX OF STORMS IS FAVORED TO
MOVE ACROSS THE AREA. MOST FAVORED AREA WILL FROM BETWEEN HOBBS TO
SNYDER INTO THE MIDLAND/ODESSA VICINITY. LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAIN ARE THE PRIMARY CONCERNS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER LOCAL
GROUPS IN THE EAST AND NORTHEAST PERMIAN BASIN MAY BE NEEDED BY
THIS EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 10:46 PM CDTSevere Thunderstorm WarningMAFBorden59 min
Jun 2, 11:06 PM CDTTornado WarningMAFBorden39 min
Jun 2, 11:32 PM CDTSevere Thunderstorm WarningMAFScurry58 min
Jun 2, 11:45 PM CDTTornado WarningMAFBorden45 min
Jun 3, 12:12 AM CDTTornado WarningMAFGaines48 min
Jun 3, 12:17 AM CDTSevere Thunderstorm WarningMAFMitchell58 min
Jun 3, 12:29 AM CDTSevere Thunderstorm WarningMAFBorden61 min
Jun 3, 12:32 AM CDTSevere Thunderstorm WarningMAFDawson58 min
Jun 3, 12:59 AM CDTTornado WarningMAFGaines46 min
Jun 3, 1:16 AM CDTSevere Thunderstorm WarningMAFMitchell59 min
Jun 3, 1:28 AM CDTSevere Thunderstorm WarningMAFDawson47 min
Jun 3, 1:39 AM CDTSevere Thunderstorm WarningMAFMartin66 min
Jun 3, 1:54 AM CDTTornado WarningMAFGaines18 min
Jun 3, 2:01 AM CDTTornado WarningMAFAndrews29 min
Jun 3, 2:22 AM CDTSevere Thunderstorm WarningMAFHoward53 min
Jun 3, 2:46 AM CDTSevere Thunderstorm WarningMAFMartin29 min
Jun 3, 3:00 AM CDTSevere Thunderstorm WarningMAFGlasscock60 min
Jun 3, 3:09 AM CDTSevere Thunderstorm WarningMAFMidland36 min
Jun 3, 1:57 PM CDTSevere Thunderstorm WarningMAFAndrews, Gaines63 min
Jun 3, 2:25 PM CDTSevere Thunderstorm WarningMAFJeff Davis65 min
Jun 3, 2:28 PM CDTTornado WarningMAFAndrews62 min
Jun 3, 3:10 PM CDTSevere Thunderstorm WarningMAFEctor65 min
Jun 3, 3:23 PM CDTSevere Thunderstorm WarningMAFPresidio67 min
Jun 3, 3:36 PM CDTSevere Thunderstorm WarningMAFLoving, Winkler54 min
Jun 3, 3:38 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos67 min
Jun 3, 3:39 PM CDTSevere Thunderstorm WarningMAFMidland66 min
Jun 3, 3:44 PM CDTSevere Thunderstorm WarningMAFBrewster61 min
Jun 3, 3:54 PM CDTSevere Thunderstorm WarningMAFJeff Davis66 min
Jun 3, 4:10 PM CDTTornado WarningMAFBrewster50 min
Jun 3, 4:10 PM CDTTornado WarningMAFWinkler50 min
Jun 3, 4:14 PM CDTSevere Thunderstorm WarningMAFGlasscock61 min
Jun 3, 4:30 PM CDTSevere Thunderstorm WarningMAFPresidio60 min
Jun 3, 4:44 PM CDTSevere Thunderstorm WarningMAFEctor61 min
Jun 3, 4:48 PM CDTTornado WarningMAFEctor57 min
Jun 3, 4:51 PM CDTSevere Thunderstorm WarningMAFCulberson54 min
Jun 3, 4:52 PM CDTTornado WarningMAFBrewster38 min
Jun 3, 4:55 PM CDTSevere Thunderstorm WarningMAFReagan65 min
Jun 3, 5:23 PM CDTTornado WarningMAFBrewster52 min
Jun 3, 5:35 PM CDTFlash Flood WarningMAFEctor3 hr
Jun 3, 5:37 PM CDTSevere Thunderstorm WarningMAFCrane38 min
Jun 3, 5:40 PM CDTSevere Thunderstorm WarningMAFCulberson50 min
Jun 3, 5:44 PM CDTSevere Thunderstorm WarningMAFEctor31 min
Jun 3, 5:47 PM CDTSevere Thunderstorm WarningMAFUpton58 min
Jun 3, 6:02 PM CDTSevere Thunderstorm WarningMAFPecos, Reeves58 min
Jun 3, 6:08 PM CDTTornado WarningMAFBrewster52 min
Jun 3, 6:19 PM CDTSevere Thunderstorm WarningMAFJeff Davis56 min
Jun 3, 6:41 PM CDTSevere Thunderstorm WarningMAFEctor64 min
Jun 3, 6:41 PM CDTSevere Thunderstorm WarningMAFWard49 min
Jun 3, 6:46 PM CDTSevere Thunderstorm WarningMAFLoving29 min
Jun 3, 6:49 PM CDTTornado WarningMAFJeff Davis41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.